Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 142, NWS Nashville, TN

June 30, 2002Lawrence County, Lewis County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 30, 2002, 7:53 PM CDT for Lawrence County, Lewis County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 30, 2002, 7:53 PM CDT (00:53 UTC)
Expired
Jun 30, 2002, 8:20 PM CDT
In force
27 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Lawrence County, TN, Lewis County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.9 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2002-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2953 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2002-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2953 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1443 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

988 
WUUS54 KOHX 010053
SVRBNA
TNC099-101-010120-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
752 PM CDT SUN JUN 30 2002

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAWRENCE COUNTY IN TENNESSEE
  LEWIS COUNTY IN TENNESSEE

* UNTIL 820 PM CDT

* AT 750 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES NORTHWEST OF LAWRENCEBURG...MOVING
  NORTHWEST AT 10 MPH.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY
LIGHTNING AND TORRENTIAL RAIN.

$$

LAT...LON 3518 8741 3532 8726 3555 8756 3538 8774

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 12:05 PM CDT, 7 hours 48 minutes earlier.

Area forecast discussion, Jun 30, 12:05 PM CDT, 7 hours 48 minutes before
AREA FORECAST DISCUSSION...CORRECTED TIME
NATIONAL WEATHER SERVICE NASHVILLE TN
1205 PM CDT SUN JUN 30 2002

TSTM ACTIVITY FIRING IN A NARROW BAND ALONG THE TN RIVER. SURFACE
ANALYSIS SUPPORTS THAT A WEAK SURFACE TROUGH ACROSS THIS AREA.
ELSEWHERE...ISOLATED SHOWERS ARE DEVELOPING ACROSS SOUTHERN PORTIONS
OF MIDDLE TN EASTWARD ACROSS THE SOUTHERN PLATEAU. CONVECTION FIRING
JUST NORTH OF CHATTANOOGA SUPPORTS WEAK VORT CENTER WHICH THE MODELS
ARE ADVERTISING. WITH A WEAK EASTERLY FLOW ALOFT AT 500 MB...WEAK
PVA APPEARS TO BE APPARENT ACROSS THE MID STATE.

WITH ADDITIONAL HEATING ON THE WAY...WILL UPDATE FORECAST AND UP
POPS...PARTICULARLY ACROSS THE FAR WEST WHERE AN ADDITIONAL ZONE
GROUP IS NEEDED.

TEMPS STILL LOOK ON TRACK.

.BNA...NONE.

21

In the hours before

Local storm report, Jun 30, 6:32 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
632 PM CDT SUN JUN 30 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0605 PM    5NE PULASKI               TN   WIND DAMAGE
06/30/02   GILES                          TRAINED SPOTTER REPORTED
                                          TREES DOWN 5 NE OF PULASKI

JLM
Local storm report, Jun 30, 6:56 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
656 PM CDT SUN JUN 30 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0600 PM    PULASKI                   TN   WIND DAMAGE
06/30/02   GILES                          LAW ENFORCEMENT REPORTED
                                          POWER LINES DOWN IN THE
                                          CITY OF PULASKI

JLM
Local storm report, Jun 30, 6:56 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE,TN
656 PM CDT SUN JUN 30 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0600 PM    PULASKI                   TN   WIND DAMAGE
06/30/02   GILES                          LAW ENFORCEMENT RECEIVED SEVERAL
                                          REPORTS OF POWER LINES DOWN IN
                                          THE CITY OF PULASKI BTWN 600 PM
                                          AND 645 PM

JLM
Local storm report, Jun 30, 7:16 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE,TN
656 PM CDT SUN JUN 30 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0600 PM    PULASKI                   TN   WIND DAMAGE
06/30/02   GILES                          LAW ENFORCEMENT RECEIVED SEVERAL
                                          REPORTS OF POWER LINES DOWN IN
                                          THE CITY OF PULASKI BTWN 600 PM
                                          AND 645 PM

JLM

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 8:20 PM CDTSevere Thunderstorm WarningOHXDavidson25 min
Jul 1, 2:59 PM CDTSevere Thunderstorm WarningOHXWayne46 min
Jul 1, 3:52 PM CDTSevere Thunderstorm WarningOHXWayne23 min
Jul 1, 5:51 PM CDTSevere Thunderstorm WarningOHXBedford39 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.